New Side Effects

I had no major reaction to the chemo on Tuesday, but they wouldn’t use my port because of some transient pain and then stabbing pains after accessing and flushing it. Accessing it gave a good blood return, and they were able to fill up all the tubes they needed for my blood work. But I had to wait to have a Port Dye Test to make sure everything was okay before they would use it for chemo, so we had to go back to the veins. It took 4 tries to get a vein that was good – twice the needle went straight through, and one vein blew as soon as she hooked up the IV. Fourth time’s a charm. 😀

The dye test was fine, so I probably just have some inflammation or irritation or something. I’m glad the port is okay – I didn’t relish the thought of having to deal with a new one again. And I certainly don’t want them trying to access my pitiful veins again.

Wednesday was a good day, until late in the day. I started to develop ‘the achies’ as I call them; all over aching. I took a couple of Tylenol and went to bed only to be awakened in the middle of the night with the dreaded hiccups. These were bad enough to shake the bed – the dogs were not happy about that. I sat up for a while and they went away.

Thursday the achies continued along with the skin on my face hurting (I just report ’em, I don’t explain ’em!)and a lower back ache. And enlarged lymph nodes in my neck. My temperature was normal, so I just took more Tylenol and went back to bed. I spent most of the day reading and napping. By Thursday evening, I was starting to feel better, but still ached along with twinges as all my neurons decided to fire at random. Lovely feeling, that. I managed to eat plenty – to keep up my strength – and drank lots of water to keep my kidneys functioning, and that meant getting up every hour or so to pee.

Friday was marginally better. More twinges than aches and my face no longer hurt. And no more hiccups. So reading and napping again. But now constipation has set in again. Ugh! It seems a side effect for all these chemo drugs is either diarrhea or constipation. Luckily I have drugs for both so I’m covered either way.

The last time I had Paclitaxel and Carboplatin I had the hiccups and the neuron-firing twinges and the constipation, so those were sort of expected. But the sore face is a new one – I can’t wait to see what my team says about that – and I haven’t seen it in any list of side effects. It will be interesting to see if I have it after the next dose next week.

Today was even better; hardly any achies and just a few twinges. I had enough energy to shower and go to the grocery store, and wash all the bed linens, so it was a generally good day.

Chemo certainly keeps life interesting!

Advertisements

4 thoughts on “New Side Effects

  1. These particular side effects sound slightly more tolerable than when you were on the other chemo, but they still sound difficult to deal with on a daily basis. The sore face is interesting…I wonder what your team will say. I get a sore face (including headache and even numbness along both sides of my entire face) when I eat a lot of MSG, say at a Chinese buffet. It took me years to make the connection, but now there’s no doubt. It’s so uncomfortable! I’m sorry you’re having to deal with that!

    I’m glad you’re sharing this part of your journey with us too. There’s not much I know to say, but if this is what you have to deal with, I’m grateful to be allowed to be with you even in this. Thank you for allowing us all to be here with you. I keep prayers and love and care flowing. xoxoxoxo

  2. Yeah, I can’t wait to hear what my team has to say about the sore face, either! It’s hard to describe, but it’s like my skin can’t stand to be touched. I’m sure there will be some headshaking when I tell them. 😀

  3. Good grief…if it isn’t one thing it’s another, Ruth.
    I hadn’t heard of hiccups as a side effect for meds before…I learned one more new thing today!

  4. I have learned that if there’s a side effect or reaction to a chemo drug that nobody else has had, I will have it. My PA just shakes her head when I start telling her the side effects. 😀

Ruth passed away from cancer. Please remove from list

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s